MAUDE Adverse Event Report: ARTHREX, INC. SABRE, SJ 3.0MM 7CM; SAW BLADE

ARTHREX, INC. SABRE, SJ 3.0MM 7CM; SAW BLADE
Model Number SABRE, SJ 3.0MM 7CM
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/29/2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-7300sr sabre when the device was loaded into the handpiece and used, it made an unusual noise, did not work properly, and the tip turned black from overheating.Adequate irrigation was not used when the device was running.There was no burning or smoking smell.The device began to smoke before use inside the patient.The device was discontinued and the surgery was completed without any problems using a product of the same part number and lot.This occurred before use in a case, during testing of the device, with no patient effect.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-7300sr batch: 15376827 was received for evaluation.Visual inspection revealed that both the tip and the shaft show signs of burning, indicating poor irrigation.A functional test revealed that the inner and outer shafts are stuck together.The most likely cause of the reported and observed failure is user error.The directions for use state that running the device without the flow of irrigation (dry) will cause the device to excessively heat and may result in a thermal burn.Directions for use dfu-0215-eo revision 1.Disposable arthroscopic shaver blades, burrs, powerpick, powerasp, nanoresection, and shaverdrill devices.F.Precautions.9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).10.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.

Brand Name
SABRE, SJ 3.0MM 7CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22803771
Report Number1220246-2025-03491
Device Sequence Number9063351
Product Code GFA
UDI-Device Identifier00888867041974
UDI-Public00888867041974
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSABRE, SJ 3.0MM 7CM
Device Catalogue NumberAR-7300SR
Device Lot Number15376827
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/29/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown